New Mexico, 2012

Damaging Wind in New Mexico, June 30, 2012

June 30, 2012 · NWS ABQ · 1 event in 1 county or zone

Isolated gusty showers and thunderstorms developed over the eastern half of New Mexico including the south central mountains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Isolated gusty showers and thunderstorms developed over the eastern half of New Mexico including the south central mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 30, 2:00 PM MST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 30 2012

.DISCUSSION...
A SLIGHTLY EARLY AND MUCH ANTICIPATED START TO THE SUMMER MONSOON
IS EXPECTED BY MID WEEK AS A POTENT EASTERLY WAVE TRACKS WESTWARD
THROUGH NORTHERN MEXICO THEN NORTHWARD THROUGH ARIZONA. THE
DESSICATING 500 MB HIGH THAT HAS BEEN PARKED OVER SOUTHWEST NEW
MEXICO THE PAST FEW DAYS WILL SHIFT NORTHEASTWARD TOWARD THE
NORTHERN MOUNTAINS ON SUNDAY ALLOWING LOW LEVEL RETURN FLOW TO
DEVELOP OUT OF THE SOUTH. THIS WILL USHER NOTICEABLY MOISTER AIR
INTO NEW MEXICO WITH AN UPTICK IN WETTING SHOWER AND THUNDERTORM
COVERAGE EACH DAY SUNDAY THROUGH WEDNESDAY...MAINLY FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD. A PERSISTENT LEE
SURFACE TROUGH AND HIGHER PRESSURE ALOFT EAST OF NEW MEXICO SHOULD
KEEP THE AREA ALONG AND EAST OF A LINE FROM ROSWELL TO TUCUMCARI
DRY. MODELS AGREE ON PRECIPITABLE WATER VALUES APPROACHING 1
INCH ACROSS ALL BUT THE NORTHWEST CORNER AS EARLY AS LATE SUNDAY
OR MONDAY. ALONG WITH THE MOISTURE WILL COME MINOR FLOODING
PROBLEMS IN CENTRAL AND WESTERN AREAS...AND THE POTENTIAL FOR
FLASH FLOODING WITHIN AND BELOW RECENTLY BURNED FORESTS.

THE REMNANTS OF THE EASTERLY WAVE WILL PUSH NORTHWWARD THROUGH UT
THURSDAY...BUT THE 500 MB HIGH PRESSURE SYSTEM IS EXPECTED TO
REMAIN CENTERED OVER KS FOR THE REMAINDER OF THE WORK WEEK. OVER
THE COMING WEEKEND...MODELS SUGGEST THE UPPER HIGH MAY SHIFT
WESTWARD OVER EASTERN CO. HOWEVER...THIS WILL BE FAR ENOUGH NORTH
TO KEEP MOISTURE IN PLACE OVER CENTRAL AND WESTERN NM WITH DAILY
ROUNDS OF SCATTERED TO ISOLATED...AND WETTING...SHOWERS AND
THUNDERSTORMS.

TEMPERATURE-WISE...HIGHS WILL TREND GRADUALLY DOWNWARD SUNDAY
THROUGH MID WEEK. READINGS WILL REMAIN ABOVE NORMAL UNTIL
WEDNESDAY WHEN CLOUDS AND PRECIPITATION WILL HOLD HIGHS TO NEAR
AND BELOW NORMAL FOR THE REMAINDER OF THE WEEK.

&&

.FIRE WEATHER...
UPPER LEVEL HIGH CENTER OVER WEST CENTRAL NEW MEXICO TODAY.
ANOTHER ROUND OF HIGH BASED THUNDERSTORMS HAVE DEVELOPED...MAINLY
OVER AND NEAR THE SOUTHWEST AND CENTRAL MOUNTAINS AND NORTHEAST.
THE BEST CHANCES FOR STORMS TO GENERATE ISOLATED WETTING RAIN WILL
BE FROM THE SANGRE DE CRISTOS SOUTH THROUGH THE CENTRAL MOUNTAIN
CHAIN AND THE NORTHEAST WHERE BEST LOW LEVEL MOISTURE EXISTS.
ISOLATED WETTING RAINS ARE ALSO POSSIBLE OVER THE GILA.

SIMILAR CONDITIONS ARE EXPECTED SUNDAY AS THE HIGH CENTER MOVES JUST
A LITTLE NORTHEAST. BETTER CHANCES FOR ISOLATED THUNDER DEVELOPING
OVER THE CHUSKAS AND NW PLATEAU ARE EXPECTED SUNDAY AS SOUTHERLY
UPPER LEVEL FLOW INCREASES AND BRINGS UP MORE IN THE WAY OF MID
LEVEL MOISTURE THERE.

BY MONDAY THE HIGH WILL BE NEAR THE COLORADO BORDER. SOME BETTER
MOISTURE MAY CREEP NORTH INTO SOUTH CENTRAL AND SOUTHWEST NEW
MEXICO...ALLOWING FOR AN INCREASING CHANCE FOR SOME WETTING RAIN.
THIS COULD IMPACT THE LITTLE BEAR AND ESPECIALLY WHITEWATER BALDY
BURN SCARS.

THE HIGH CENTER WILL CONTINUE TO SHIFT NORTHEAST TUESDAY AND
WEDNESDAY...OPENING THE DOOR FOR MORE GULF MOISTURE TO MOVE INTO
CENTRAL AND WRN NM. SCATTERED WET THUNDERSTORMS ARE EXPECTED TUESDAY
AFTERNOON AND EVENING OVER THE WEST WITH WIDESPREAD WETTING RAINS
FROM THUNDERSTORMS OVER THE WESTERN MOUNTAINS FROM WEDNESDAY ON...
WHERE A SUB-TROPICAL EASTERLY WAVE WILL COMBINE WITH GULF OF MEXICO
MOISTURE. LOCALIZED FLASH FLOODING WILL BE A HUGE CONCERN WEDNESDAY
THROUGH AT LEAST THE END OF NEXT WEEK...ESPECIALLY FOR THE BURN SCAR
OF THE WHITEWATER BALDY FIRE.

HIGH TEMPERATURES WILL GRADUALLY LOWER AND RELATIVE HUMIDITIES
INCREASE OVER THE UPCOMING WEEK. NIGHTTIME RH RECOVERIES WILL
BECOME GOOD TO EXCELLENT EVERYWHERE BY MIDWEEK. NO BIG VENTILATION
CONCERNS.

CHJ

&&

.AVIATION...
18Z TAF CYCLE
UPPER LEVEL HIGH CENTER WILL BE NEAR KABQ BY THIS AFTERNOON.
EXPECT ISOLD TO SCT -TSRA/-SHRA THROUGH 04Z. BEST CHANCES FOR
-TSRA WILL BE AT KLVS THROUGH 21Z. CARRYING VICINITY FOR
KSAF...KABQ AND KTCC FOR A FEW HOURS LATER THIS AFTERNOON AND
EARLY EVENING. DRY...HIGH BASED STORMS ARE EXPECTED WEST OF THE
CENTRAL MOUNTAIN CHAIN WITH STRONG MICROBURST WINDS TO 50 KTS A
POSSIBILITY. NEAR RECORD TO RECORD HIGH TEMPERATURES MAY ONCE
AGAIN POSE DENSITY ALTITUDE ISSUES THIS AFTERNOON AND EARLY
EVENING. ISOLD SHOWERS AND STORMS WILL CONTINUE TO MOVE SOUTH AND
SOUTHEAST OVER THE ERN PLAINS LATE THIS EVENING... POSSIBLY
IMPACTING KROW OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  99  63  98 /   0   5  10  10
DULCE...........................  48  93  48  91 /   0  10  20  10
CUBA............................  55  95  55  94 /   5  10  30  20
GALLUP..........................  56  95  56  94 /   0  10  10  10
EL MORRO........................  54  89  53  88 /   5  10  20  20
GRANTS..........................  53  93  53  92 /   5  20  20  20
QUEMADO.........................  61  88  60  87 /   5  10  20  20
GLENWOOD........................  67  96  63  94 /  10  20  20  20
CHAMA...........................  53  87  54  86 /   5  20  30  30
LOS ALAMOS......................  65  90  65  88 /   5  20  20  20
PECOS...........................  64  87  62  87 /  10  20  30  20
CERRO/QUESTA....................  58  84  56  84 /  10  20  30  30
RED RIVER.......................  51  80  51  79 /  10  30  30  40
ANGEL FIRE......................  49  82  48  81 /  10  30  30  40
TAOS............................  53  92  53  90 /   5  10  20  10
MORA............................  56  86  56  85 /  10  20  30  20
ESPANOLA........................  56  96  55  94 /   5  10  20  10
SANTA FE........................  63  89  63  87 /   5  10  30  20
SANTA FE AIRPORT................  61  95  61  93 /   5  10  20  20
ALBUQUERQUE FOOTHILLS...........  71  97  70  95 /   5  10  30  10
ALBUQUERQUE HEIGHTS.............  74  97  73  95 /   0  10  20  10
ALBUQUERQUE VALLEY..............  72  99  71  98 /   0  10  20  10
ALBUQUERQUE WEST MESA...........  69  99  68  97 /   0  10  20  10
LOS LUNAS.......................  69  98  67  96 /   0  10  20  10
RIO RANCHO......................  71  99  70  97 /   0  10  20  10
SOCORRO.........................  76 100  73  97 /   5  10  20  10
SANDIA PARK/CEDAR CREST.........  63  93  62  92 /  10  20  30  20
TIJERAS.........................  66  96  65  95 /  10  10  30  20
MORIARTY/ESTANCIA...............  56  93  55  93 /  10  10  20  10
CLINES CORNERS..................  62  90  60  89 /  10  10  20  10
GRAN QUIVIRA....................  65  92  63  90 /  10  10  10  10
CARRIZOZO.......................  65  94  62  91 /  10  10  10  10
RUIDOSO.........................  62  85  58  83 /  10  10  10  20
CAPULIN.........................  63  86  63  88 /  20  20  20  20
RATON...........................  60  95  59  95 /  20  20  20  20
SPRINGER........................  60  92  60  92 /  20  20  20  20
LAS VEGAS.......................  56  89  56  89 /  20  20  20  10
CLAYTON.........................  67  95  66  95 /  10  10  10   5
ROY.............................  65  91  64  91 /  20  10  10  10
CONCHAS.........................  73  96  70  95 /  20   5  10   5
SANTA ROSA......................  69  96  68  96 /  20   5  10   5
TUCUMCARI.......................  73 100  71  99 /  10   5   5   5
CLOVIS..........................  70  94  67  93 /  10   5   5   5
PORTALES........................  73  95  69  94 /  10   5   5   5
FORT SUMNER.....................  73  95  70  95 /  10   5   5   5
ROSWELL.........................  76  97  71  96 /  10   5   5   5
PICACHO.........................  68  91  64  90 /  10  10  10  10
ELK.............................  66  87  62  86 /  10  10  10  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/44
Hazardous weather outlook, Jun 30, 4:19 AM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 AM MDT SAT JUN 30 2012

NMZ501>540-011200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
519 AM MDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
LOCAL GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND REDUCED VISIBILITIES
IN HEAVIER SHOWERS AND BLOWING DUST WILL DEVELOP THIS AFTERNOON IN
ISOLATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
LOCAL GUSTS TO 50 MPH...BRIEF DOWNPOURS...AND REDUCED VISIBILITIES
IN HEAVIER SHOWERS AND BLOWING DUST WILL DEVELOP EACH AFTERNOON IN
THUNDERSTORMS. THUNDERSTORM COVERAGE AND INTENSITY WILL INCREASE
STEADILY FROM INDEPENDENCE DAY THROUGH FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

The radar

The Holloman AFB radar (KHDX), 45 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
June 30, 4:08 PM MST to 4:13 PM MST
Where
Lincoln County, 7.53 mi W of Alto
Measured
50 kt (58 mph) measured gust
Reported by
Park/Forest Service
Coordinates
33.390, -105.810

Strong wind gust reported at IRAWS 13.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381013.